Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 32, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 17, 2019, 9:26 PM CDT for Blaine County, Custer County, Logan County, Nebraska. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 17, 2019, 9:26 PM CDT (02:26 UTC)
- Expired
- May 17, 2019, 10:00 PM CDT
- In force
- 34 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Blaine County, NE, Custer County, NE, Logan County, NE
The radar
The North Platte radar (KLNX), 51 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 9:35 PM CDT | HAIL 1 | 11 N Arnold, NE | HAIL OF WIDE RANGE OF SIZES WITH A 1 INCH STONES. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 17, 2:59 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1428 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.1
The text
As transmitted.
094
WUUS53 KLBF 180226
SVRLBF
NEC009-041-113-180300-
/O.NEW.KLBF.SV.W.0032.190518T0226Z-190518T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
926 PM CDT Fri May 17 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southeastern Logan County in west central Nebraska...
Northwestern Custer County in central Nebraska...
South central Blaine County in north central Nebraska...
* Until 1000 PM CDT.
* At 926 PM CDT, a severe thunderstorm was located 8 miles northeast
of Gandy, or 10 miles northeast of Stapleton, moving northeast at
40 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Dunning, Logan, Shanklin Bluff and Hoagland.
This includes Highway 2 between mile markers 237 and 247.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 1000 PM CDT for central,
north central and west central Nebraska.
LAT...LON 4142 10034 4161 10044 4187 10006 4158 9994
TIME...MOT...LOC 0226Z 235DEG 35KT 4154 10033
HAIL...1.25IN
WIND...60MPH
$$
Snively1 follow-up statement
723
WWUS53 KLBF 180251
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
951 PM CDT Fri May 17 2019
NEC113-180300-
/O.CAN.KLBF.SV.W.0032.000000T0000Z-190518T0300Z/
Logan NE-
951 PM CDT Fri May 17 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOGAN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until midnight CDT for central and
north central Nebraska.
LAT...LON 4147 10023 4173 10022 4187 10006 4158 9994
TIME...MOT...LOC 0250Z 235DEG 35KT 4168 10007
$$
NEC009-041-180300-
/O.CON.KLBF.SV.W.0032.000000T0000Z-190518T0300Z/
Custer NE-Blaine NE-
951 PM CDT Fri May 17 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHWESTERN CUSTER AND SOUTH CENTRAL BLAINE COUNTIES...
At 950 PM CDT, a severe thunderstorm was located 10 miles south of
Dunning, or 20 miles southwest of Brewster, moving northeast at 40
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Dunning.
This includes Highway 2 between mile markers 238 and 247.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until midnight CDT for central and
north central Nebraska.
LAT...LON 4147 10023 4173 10022 4187 10006 4158 9994
TIME...MOT...LOC 0250Z 235DEG 35KT 4168 10007
HAIL...1.00IN
WIND...60MPH
$$
SnivelyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 6:34 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, May 17, 6:34 PM CDT, 2 hours 52 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 634 PM CDT Fri May 17 2019 .SHORT TERM...(This evening through Saturday night) Issued at 319 PM CDT Fri May 17 2019 Strong southwest flow aloft combined with strong southerly low level flow ahead of the dryline will be providing sufficient deep layer shear to generate supercells along the dryline after about 3 PM CDT. Bunkers right-moving supercells will be from the southwest and rapid - about 35 kts or so making supercell interaction likely. All modes of severe weather will be possible with initial development and as storms remain in the warm sector. As expected, storms that encounter the warm from will have an enhanced tornado threat as explains in prev SPC and the mesoscale update discussions. As upper support strengthens through the evening the small clusters will likely grow upscale to one or two large convective systems with large hail and damaging winds a continued threat. Storms push north into SD after midnight. Cold front overtakes the area through the night. Mainly a dry start to Saturday but a secondary frontal surge will drop quickly south across the area. Some chance for weak thunderstorm development along this front Sat afternoon though coverage is expected to be limited. .LONG TERM...(Sunday through Friday) Issued at 319 PM CDT Fri May 17 2019 A cooler and wetter pattern shapes up for the first half of the work week as yet another upper low becomes negatively tilted and closes off over the Great Basin area. Deep southerly flow ahead of this feature across the central and southern Plains will allow moisture to return and increase across the area setting the stage for a prolonged rain event in areas that have seen plenty of rain already this year. While some deterministic solutions suggest snow at least mixing with rain in the far northwest portion of the area, believe at this time a lack of deep cold air will preclude anything but a brief mix Tuesday night at this point, and confidence on that is low. So will leave precip type as all rain for now. Chances for rain continue through the remainder of the week as well and another system drops into the main long wave trough across the west by late Wedneday and Thursday. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 634 PM CDT Fri May 17 2019 Storm conditions continue this evening until around 06z. Thereafter, VFR is expected along and south of highway 2 with IFR/MVFR/local LIFR in low or very low ceilings north of highway 2. A gradual improvement to VFR is expected 12z-18z Saturday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Stoppkotte LONG TERM...Stoppkotte AVIATION...CDC
Hazardous weather outlook, May 17, 3:18 PM CDT, 6 hours 8 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 318 PM CDT Fri May 17 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-182030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 318 PM CDT Fri May 17 2019 /218 PM MDT Fri May 17 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. There is an enhanced risk for severe thunderstorms across much of western and north central Nebraska through tonight. All types of severe weather will be possible with these storms including very large hail, damaging winds and isolated tornadoes. The greatest risk for tornadoes is expected to be south and east of a line from O'Neill to Thedford to Big Springs. North of this area very large hail will be possible along with damaging winds. Locally heavy rain will also be possible with any of the stronger storms initially, as well as later this evening when the storms merge across north central Nebraska. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Heavy rainfall is possible Monday through Wednesday with most locations seeing greater than 1" of rain and some locations exceeding 2" total. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested this evening across much of southwest into central Nebraska. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, May 17, 8:53 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
853 PM CDT FRI MAY 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL OCONTO 41.14N 99.76W
05/17/2019 E2.00 INCH CUSTER NE TRAINED SPOTTER
REPORT VIA SPOTTER NETWORK. TIME ESTIMATED FROM RADAR.
&&
JURGENSENSpecial weather statement, May 17, 8:56 PM CDT, 30 minutes before
Special Weather Statement National Weather Service North Platte NE 856 PM CDT Fri May 17 2019 NEZ025-036-037-059-180230- McPherson NE-Thomas NE-Lincoln NE-Logan NE- 856 PM CDT Fri May 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LINCOLN...LOGAN... SOUTHEASTERN MCPHERSON AND SOUTHEASTERN THOMAS COUNTIES UNTIL 930 PM CDT... At 856 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 10 miles northeast of Ringgold to 9 miles north of Wellfleet. Movement was northeast at 50 mph. Nickel size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... North Platte, Stapleton, Brady, Maxwell, Gandy, Lake Maloney State Recreation Area, North Platte Airport, Keith, Logan, Cottonwood Canyon State Wildlife Management Area, Shanklin Bluff, Tarboz Lake, Hoagland and Brown Lake. This includes the following highways... Highway 2 between mile markers 222 and 226. Highway 92 between mile markers 215 and 244. Highway 97 near mile marker 1. Interstate 80 in Nebraska between mile markers 177 and 200. Highway 83 between mile markers 58 and 136. A Tornado Watch remains in effect until 1000 PM CDT for southwestern, north central and west central Nebraska. LAT...LON 4199 10029 4104 10028 4075 10078 4167 10076 TIME...MOT...LOC 0156Z 215DEG 42KT 4162 10064 4088 10067 Snively
Local storm report, May 17, 9:05 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
905 PM CDT FRI MAY 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM HAIL 5 W STAPLETON 41.48N 100.61W
05/17/2019 E1.25 INCH LOGAN NE CO-OP OBSERVER
REPORT FROM OBSERVER. HAIL ENDED AT 0902 CDT.
&&
JURGENSENLocal storm report, May 17, 9:06 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
906 PM CDT FRI MAY 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TORNADO 3 S OCONTO 41.10N 99.76W
05/17/2019 CUSTER NE EMERGENCY MNGR
STORM SPOTTER OBSERVED. REPORT RELAYED BY EMERGENCY
MANAGER
&&
CCOLESpecial weather statement, May 17, 9:17 PM CDT, 9 minutes before
Special Weather Statement National Weather Service North Platte NE 917 PM CDT Fri May 17 2019 NEZ005-025-026-094-180245- Eastern Cherry NE-Western Cherry NE-Thomas NE-Blaine NE- 917 PM CDT Fri May 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY... NORTHWESTERN BLAINE AND NORTHERN THOMAS COUNTIES UNTIL 945 PM CDT/845 PM MDT/... At 916 PM CDT/816 PM MDT/, Doppler radar was tracking strong thunderstorms along a line extending from 12 miles southwest of Valentine National Wildlife Refuge to near Thedford. Movement was northeast at 50 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Thedford, Purdum, Brownlee, Valentine National Wildlife Refuge, Norway, Natwick, and Highway 83 crossing the North Loup River. This includes the following highways... Highway 2 between mile markers 201 and 218. Highway 83 between mile markers 143 and 193. A Tornado Watch remains in effect until 1000 PM CDT/900 PM MDT/ for north central Nebraska. A Severe Thunderstorm Watch remains in effect until midnight CDT/1100 PM MDT/ for north central Nebraska. LAT...LON 4267 10039 4205 10017 4185 10069 4246 10089 TIME...MOT...LOC 0216Z 238DEG 43KT 4243 10080 4195 10065 Snively
Special weather statement, May 17, 9:19 PM CDT, 7 minutes before
Special Weather Statement National Weather Service North Platte NE 919 PM CDT Fri May 17 2019 NEZ006-008-009-180245- Brown NE-Rock NE-Keya Paha NE- 919 PM CDT Fri May 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROCK...NORTHEASTERN BROWN AND KEYA PAHA COUNTIES UNTIL 945 PM CDT... At 918 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 6 miles south of Millboro to near Long Pine. Movement was northeast at 45 mph. Nickel size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Bassett, Springview, Long Pine, Newport, Burton, Keller Park State Recreation Area, Nets Peak, Thomas Creek State Wildlife Management Area, Mariaville, Bobcat State Wildlife Management Area, Pine Glen State Wildlife Refuge and Meadville. This includes the following highways... Highway 183 between mile markers 176 and 225. Highway 20 between mile markers 247 and 269. Highway 12 between mile markers 33 and 71. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Tornado Watch remains in effect until 1000 PM CDT for north central Nebraska. A Severe Thunderstorm Watch remains in effect until midnight CDT for north central Nebraska. LAT...LON 4264 9925 4240 9967 4299 10011 4299 9944 TIME...MOT...LOC 0218Z 230DEG 41KT 4298 10000 4254 9964 Snively
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:00 PM CDT | Special Weather Statement | LBF | Deuel | 45 min |
| May 17, 7:04 PM CDT | Tornado Warning | LBF | Frontier, Lincoln | 41 min |
| May 17, 7:14 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 31 min |
| May 17, 7:28 PM CDT | Special Weather Statement | LBF | Lincoln, Logan | 47 min |
| May 17, 7:31 PM CDT | Special Weather Statement | LBF | Arthur | 44 min |
| May 17, 7:40 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Thomas | 50 min |
| May 17, 7:42 PM CDT | Special Weather Statement | LBF | Thomas | 33 min |
| May 17, 7:47 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 28 min |
| May 17, 7:49 PM CDT | Special Weather Statement | LBF | Keya Paha | 41 min |
| May 17, 8:12 PM CDT | Special Weather Statement | LBF | Hooker | 33 min |
| May 17, 8:15 PM CDT | Tornado Warning | LBF | Custer | 45 min |
| May 17, 8:16 PM CDT | Special Weather Statement | LBF | McPherson, Thomas | 29 min |
| May 17, 8:28 PM CDT | Special Weather Statement | LBF | Brown | 32 min |
| May 17, 8:31 PM CDT | Special Weather Statement | LBF | Lincoln | 29 min |
| May 17, 8:37 PM CDT | Special Weather Statement | LBF | Keya Paha | 23 min |
| May 17, 8:39 PM CDT | Special Weather Statement | LBF | Hooker | 36 min |
| May 17, 8:49 PM CDT | Special Weather Statement | LBF | Brown | 41 min |
| May 17, 8:56 PM CDT | Special Weather Statement | LBF | Lincoln, Logan | 34 min |
| May 17, 8:59 PM CDT | Severe Thunderstorm Warning | LBF | Logan, Thomas | 31 min |
| May 17, 9:00 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 45 min |
| May 17, 9:13 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 32 min |
| May 17, 9:17 PM CDT | Special Weather Statement | LBF | Thomas | 28 min |
| May 17, 9:19 PM CDT | Special Weather Statement | LBF | Keya Paha | 26 min |
| May 17, 9:31 PM CDT | Special Weather Statement | LBF | Logan | 29 min |
| May 17, 9:38 PM CDT | Special Weather Statement | LBF | Valley | 52 min |
| May 17, 9:40 PM CDT | Special Weather Statement | LBF | Keya Paha | 35 min |
| May 17, 9:44 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 31 min |
| May 17, 9:53 PM CDT | Special Weather Statement | LBF | Loup | 52 min |
| May 17, 10:00 PM CDT | Special Weather Statement | LBF | Frontier | 15 min |
| May 17, 10:08 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 52 min |
| May 17, 10:15 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Loup, Rock | 45 min |
| May 17, 10:26 PM CDT | Special Weather Statement | LBF | Dawson | 34 min |
| May 17, 10:30 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 45 min |
| May 17, 10:52 PM CDT | Special Weather Statement | LBF | Holt | 38 min |
| May 17, 10:58 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 32 min |
| May 17, 11:11 PM CDT | Special Weather Statement | LBF | Boyd | 49 min |
| May 17, 11:16 PM CDT | Special Weather Statement | LBF | Wheeler | 44 min |
| May 17, 11:29 PM CDT | Special Weather Statement | LBF | Valley | 46 min |
| May 18, 12:12 AM CDT | Special Weather Statement | LBF | Wheeler | 63 min |
| May 18, 1:14 AM CDT | Special Weather Statement | LBF | Wheeler | 46 min |
| May 18, 3:45 PM CDT | Frost Advisory | LBF | Arthur, Cherry, Deuel, Garden, Grant, Hooker and 1 more | 17 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.